I was put on Micronor for contraception. I didn’t have a period but had one day where there was some blood in my discharge. I've currently got a water infection so I'm taking Trimethoprim for a couple of days. My acne flared up so I'm taking Oxytetracycline and I also take Neoclarityn for hayfever. I am disappointed with this pill as it seems not only has my acne flared up again, my periods will be random (causing me to panic and take a pregnancy test!) but I read in the Oxytetracycline leaflet that it can make the pill less effective. You can probably see my dilemma… if Micronor can’t be trusted with other drugs to be safe, is there any benefit in me taking it? It’s made me spotty, has a strange period and possibly be the cause of a water infection. I was given 6 months of this tablet and I’m only in my second month. Looks like condoms are the safest option, it’s just the cost and the moment-spoiler I suppose. If I came off the pill altogether though my periods would be more random, heavier and painful. I’m so sick of going back to the Doctors :( any advice?
Most contraceptive pills will reduce your amount of menstrual discharge. The pill works in a few different ways. first and formost, it stops ovulation or the release of an egg (the egg, if fertilized causes pregnancy), but the pill also reduces the build up of the plushy, bloody lining that builds each month in the uterus to receive and protect a fertilized egg ( we shed this lining each month when no pregnancy occurs as our "period" ) so since this lining is reduced we shed less blood during our period-some lucky women, like you, have next to no bleeding while on the pill.
The pill also thickens cervical mucus making it harder for sperm to "swim" to find an egg (if one would happen to release) The reduced lining and the thicker mucus are both ways that the pill make the vagina and uterus less hospitable for pregnancy to occur in the unlikely event an egg happens to release.The pill is VERY effective when taken properly-98-99.8% effective-almost as effective as sterilization when taken correctly. This means using back up condoms when appropriate and since antibiotics do decrease the effectiveness of the pill, you need to use condoms while on them. With acne treatment this may mean a long time SO, if you feel this pill aggravates your acne, you need to talk to your gynecologist or whoever prescribes your pills. Let them know your acne is worse on this pill. There are many times many formulas out there and perhaps another formula will lessen your breakouts-there are some that are marketed especially to decrease breakouts. This way you can stop the antibiotics for acne. ALSO, be sure that your dermatologist knows that you are on the pill. There are topical treatments that wont decrease the effectiveness of the pill. These will be better options than oral abx (antibiotics) for you because you are on BCP (birth control pills). You dont have to stop taking the pill. You just need to get your care coordinated with your Drs. This means open and honest communication from you. If you dont tell your prescriber that this pill aggravates your acne, they wont know. Now, as far as the bladder infections (I assume you mean bladder or urinary tract infection by "water infection"), the pill DOES NOT cause bladder infections BUT a lot of sex can!! Many women find they are prone to infections when they become sexually active (and a lot of women dont become regularly sexually active until they are on the pill) This used to be called "honeymoon cystitis" back in the day when people waited to have sex after marriage, so women would have a lot of sex in their early marital days, and end up with frequent urinary tract infections (cystitis is another name for urinary tract infection). Nowdays women dont wait until marriage to become sexually active so "honeymoon cystitis" is kind of a misnomer these days! There are many ways to avoid this from happening. The best way is to void (or pee) right after sexual activity. Intercourse and oral sex both introduce a lot of bacteria to the vaginal area and due to anatomy the urinary opening is very close to the vagina-right above it in fact-the friction from intercourse (penis to vagina sex or toys in the vagina) forces this bacteria into the urinary opening. By voiding (or peeing) after sex, it helps to clear all this bacteria out of the urinary tract before it can set up shop causing a raging infection. It also helps to bathe before having sex to reduce bacterial load. One of the most common bladder infecting bacteria is e.coli. E. coli is a bacteria that is normally found all throughout a healthy digestive tract. This means when you have a bowel movement, a certain amount of this bacteria is left after wiping to grow around the anal area and this bacteria can often be "dragged" into the vaginal area and therefore the bladder opening by sexual activity. The mouth is chock full of bacteria too, so oral sex contributes to UTIs. So keeping clean helps. Never allow anal penetration followed by vaginal penetration-that is asking for trouble. If anal penetration is something you enjoy, use a condom for anal penetration then remove it before penetrating the vagina to avoid bacterial contamination. Make sure any toys you use are washed with soap and hot water after each use and if you enjoy anal penetration with toys, use specific toys for that activity and others to penetrate the vagina or use condoms on the toys. The best thing you can do though, really, is to never, never roll over and sleep after sex before getting up to empty your bladder. Try to empty the bladder as soon as sex is finished. This will flush out the urinary tract. Drink a glass of water beforehand if you have to. This is a lot of information, I know. Some may not pertain to you but use what does pertain. Talk to your prescriber about trying another pill formulation that wont break your skin out so much. If you are taking your pills every day at roughly the same time without fail, then DONT worry about pregnancy! The pill is very effective and it is rare to become pregnant while on it, using it correctly, and that means taking it about the same time of day, every day, and using back up when appropriate like while on abx or if you miss a pill, you need back up for the next seven days after the missed pill even though you make up that missed pill by taking two in one day. Having very light to no periods is a blessing! Enjoy that aspect! If there is any of this that is confusing to you please ask. I used to counsel in a family planning clinic.
If you develop acne, cystic acne that can't be treated it's the micronor. I got acne almost immediately, and nothing would treat it. It just dawned on me that it's this pill. I went to my doctor the next day and got a new pill and my acne is clearing up magically. It was the most embarrassing ugly acne ever! I didn't get my period and I didn't have hair loss.
But the acne was so bad it effected my social life. I would only walk my dog at night or I would wrap a scarf around my face.
If you have a new acne problem, it's this pill.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Cotrimoxazole - I am taking trimethoprim for a urinary infection and am type 2 diabetic. Since 2008?
Posted 8 Oct 2011 • 2 answers
Posted 13 Nov 2011 • 1 answer
Posted 22 Jul 2013 • 1 answer
Ortho Micronor - I have been on micronor for 3 months now just started my 4th pack of pills. I just?
Posted 27 Jan 2014 • 1 answer
Posted 20 Jan 2015 • 1 answer